Arkiv för Matematik

  • Ark. Mat.
  • Volume 50, Number 2 (2012), 331-357.

On the scaling limit of loop-erased random walk excursion

Fredrik Johansson Viklund

Full-text: Open access


We use the known convergence of loop-erased random walk to radial SLE(2) to give a new proof that the scaling limit of loop-erased random walk excursion in the upper half-plane is chordal SLE(2). Our proof relies on a version of Wilson’s algorithm for weighted graphs which is used together with a Beurling-type estimate for random walk excursion. We also establish and use the convergence of the radial SLE path to the chordal SLE path as the bulk point tends to a boundary point. In the final section we sketch how to extend our results to more general simply connected domains.

Article information

Ark. Mat., Volume 50, Number 2 (2012), 331-357.

Received: 29 June 2010
First available in Project Euclid: 31 January 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

2011 © Institut Mittag-Leffler


Johansson Viklund, Fredrik. On the scaling limit of loop-erased random walk excursion. Ark. Mat. 50 (2012), no. 2, 331--357. doi:10.1007/s11512-011-0149-1.

Export citation


  • Aizenman, M. and Burchard, A., Hölder regularity and dimension bounds for random curves, Duke Math. J. 99 (1999), 419–453.
  • Beneš, C., On Some Problems Concerning Planar Random Walks, Ph.D. Thesis, Duke University, Durham, NC, 2004.
  • Kozdron, M. and Lawler, G. F., Estimates of random walk exit probabilities and application to loop-erased random walk, Electron. J. Probab. 10 (2005), 1442–1467.
  • Lawler, G. F., A self-avoiding random walk, Duke Math. J. 47 (1980), 655–694.
  • Lawler, G. F., Intersections of Random Walks, Birkhäuser, Boston, 1991.
  • Lawler, G. F., Loop-erased random walk, in Perplexing Problems in Probability : Festschrift in Honor of Harry Kesten, Birkhäuser, Boston, 1999.
  • Lawler, G. F., Conformally Invariant Processes in the Plane, Amer. Math. Soc., Providence, RI, 2005.
  • Lawler, G. F., Continuity of radial and two-sided radial SLEκ at the terminal point, Preprint, 2010.
  • Lawler, G. F., and Lind, J. R. Two-sided SLE8/3 and the infinite self-avoiding polygon, in Universality and Renormalization, Fields Inst. Commun. 50, pp. 249–280, Amer. Math. Soc., Providence, RI, 2007.
  • Lawler, G. F., Schramm, O. and Werner, W., Conformal invariance of planar loop-erased random walks and uniform spanning trees, Ann. Probab. 32 (2004), 939–995.
  • Pemantle, R., Choosing a spanning tree for the integer lattice uniformly, Ann. Probab. 19 (1991), 1559–1574.
  • Rohde, S. and Schramm, O., Basic properties of SLE, Ann. of Math. 161 (2005), 883–924.
  • Schramm, O., Scaling limits of loop-erased random walks and uniform spanning trees, Israel. J. Math. 117 (2000), 221–288.
  • Schramm, O. and Sheffield, S., Harmonic explorer and its convergence to SLE4, Ann. Probab. 33 (2005), 2127–2148.
  • Schramm, O. and Sheffield, S., Contour lines of the two-dimensional discrete Gaussian free field, Acta Math. 202 (2009), 21–137.
  • Schramm, O. and Wilson, D. B., SLE coordinate changes, New York J. Math. 11 (2005), 659–669.
  • Schramm, O. and Zhou, W., Boundary proximity of SLE, Probab. Theory Related Fields 146 (2010), 435–450.
  • Smirnov, S., Critical percolation in the plane: conformal invariance, Cardy’s formula, scaling limits, C. R. Acad. Sci. Paris Sér. I Math. 133 (2001), 239–244.
  • Smirnov, S., Conformal invariance in random cluster models. I. Holomorphic fermions in the Ising model, Ann. of Math. 172 (2010), 1435–1467.
  • Wilson, D. B. and Propp, J., How to get a perfectly random sample from a generic Markov chain and generate a random spanning tree of a directed graph, J. Algorithms 27 (1998), 170–217.
  • Werner, W., Girsanov’s transformation for SLE(κ, ρ) processes, intersection exponents and hiding exponents, Ann. Fac. Sci. Toulouse Math. 13 (2004), 121–147.
  • Zhan, D., The scaling limits of planar LERW in finitely connected domains, Ann. Probab. 36 (2008), 467–529.
  • Zhan, D., Reversibility of chordal SLE, Ann. Probab. 36 (2008), 1472–1494.